Medical Questions > General Forum Topics > Pharmaceuticals Forum

breaking out with Remicade infusions

User Profile
I am a little worried I've been on Remicade infusions for the past year for my Crohn's and have noticed with my last two infusions I've broken out in pimple like bumps on my chest, tonight though I am a little more worried because I broke out in another red spot but this time it's different because around the spot it's swollen, what is going on?


Did you find this post helpful?
|

User Profile
replied May 23rd, 2014
Pharmaceuticals Answer A47390
Hello,

Welcome to the ehealthforum and I am really glad to help you out. Your concern is regarding the skin rash after Ramicade infusion. Skin rash and itching are side effects of Ramicade which are present in 10% population but since you are on Ramicade infusion since one year, the cause of this skin rash to be a side effect of the drug are less likely.

Since they are present as pimple like spots and there is a slight swelling around the rash, it can be due to boils or folliculitis. Folliculitis is the inflammation of one or more hair follicles. The condition may occur anywhere on the skin. In most cases of folliculitis, the damaged follicles are infected with the bacteria Staphylococcus.A Boil is caused by an infection of the hair follicle by staph aureus.

You need to get this rash evaluated and physically examined from a dermatologist to confirm whether it is caused as a side effect of Ramicade or due to other skin conditions.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.


|
Did you find this post helpful?
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Pharmaceuticals , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.